Alert archive / Colorado / Flash Flood Warnings in 1999

Flash Flood Warning 1, NWS Pueblo, CO

April 29, 1999El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Apr 29, 1999, 9:08 PM MDT for El Paso County, Colorado. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 1999, 9:08 PM MDT (03:08 UTC)
Expired
Apr 30, 1999, 6:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Area
Whole counties

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
RWUS01 KPUB 300302 RRA
FFWPUB
COC041-301200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT THU APR 29 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN AND CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

* UNTIL 600 AM MDT

* AT 900 PM MDT...DOPPLER RADAR CONTINUED TO SHOW A LINE OF
  MODERATE RAIN...HEAVY AT TIMES...GENERALLY ALONG AND WEST OF
  INTERSTATE 25 FROM MONUMENT TO COLORADO SPRINGS TO NEAR PUEBLO.
  RAINFALL RATES OF ONE-HALF INCH UP TO ONE INCH AN HOUR CAN BE
  EXPECTED.

  THE MODERATE TO HEAVY RAIN WAS MOVING NORTH AT 35 MPH...AND WILL
  MOVE OVER THE SAME AREA DURING THE NIGHT.

* AFFECTED AREAS WILL BE ALONG AND WEST OF INTERSTATE 25
  INCLUDING COLORADO SPRINGS...MANITOU SPRINGS...FOUNTAIN...
  SECURITY.

THIS REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY PREVIOUSLY
IN EFFECT FOR WESTERN AND CENTRAL EL PASO COUNTY UNTIL 400 AM MDT.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY.  DO NOT DRIVE OR WALK THROUGH WATER.  YOU NEVER KNOW
HOW DEEP THE WATER REALLY IS.  KEEP CHILDREN AWAY FROM DRAINAGE
DITCHES AND SWIFTLY FLOWING WATER.

DM/MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:00 PM MDT, 7 hours 8 minutes earlier.

Area forecast discussion, Apr 29, 2:00 PM MDT, 7 hours 8 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
200 PM MDT THU APR 29 1999

CURRENTLY ACROSS THE REGION...LATEST SFC CHART INDICATES PLAINS WEST
OF MOUNTAINS IN DEEP UPSLOPE. SCT SHOWERS HAVE BEEN MOVG N IN DEEP S
FLOW OVER REGION THROUGH MORNING HOURS.

CONCERNS THIS FCST PD ARE FOR HEAVY RAINS AND FLOODING. LOTS OF
REPORTS OF 1 TO 3 INCHES OF RAIN ALONG AND W OF THE I-25 CORRIDOR
WITH THE SPRINGS GETTING THE MOST OF IT. ISOLATED REPORTS OF OVER 4
JUST WEST OF CO SPRINGS (SEVEN FALLS). REVIEWING NATL MODEL
GUIDANCE AND MESOSCALE MODELS INDICATES AREA TO RECIEVE ANOTHER 2 TO
3 INCHES OF RAIN...ESPECIALLY ALONG AND EAST OF THE MTNS. SIGNIF VV
FIELDS FCSTD BY GUIDANCE LIKELY ASSOCIATED WITH FAVORABLE DIVG ALOFT
ALONG WITH DEEP MOISTURE (MTNS THE OBVIOUS LLVL FORCING MECHANISM).
THREAT OF HEAVY RAIN WILL COMMENCE LATER TODAY AND LAST THROUGH
FRIDAY AFTERNOON WITH THE GREATEST VERTICAL MOTIONS OVER THE REGION
TOMORROW MORNING AND EARLY AFTERNOON. BASED ON FFG FROM TULSA...
HDQTRS GUIDANCE AND MODEL GUIDANCE...PLAN ON GOING WITH A FLASH
FLOOD WATCH FOR THE GREATER COS AREA TONIGHT THROUGH FRIDAY.

WITH DEEP UPSLOPE CONTINUING AND VV FIELDS...WILL CONTINUE WINTER
STORM WARNING FOR HIGHER ELEVATIONS FOR PIKE PEAK REGION...WETS AND
SANGRE MTNS. CRIPPLE CREEK AS OF THIS MORNING HAD OVER 8 INCHES.

SVR THREAT MEAGER DUE TO LOW LVL STABLE ATMOS BOTH TODAY AND
TOMORROW.

STORM TO BE WITH US FOR AWHILE SO RAINFALL THREAT CONTINUES.

HODANISH

.PUB...FLASH FLOOD WATCH...COLORADO SPRINGS REGION TONIGHT AND
       FRIDAY...ZONES 71 AND 72.
       WINTER STORM WARNING TONIGHT AND FRIDAY ABOVE 8500 FT...ZNS
       65/66/67/70.

In the hours before

Local storm report, Apr 29, 5:49 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT THU APR 29 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    SKYWAY                    CO    RAIN
04/29/99   ELPASO                          .50" SINCE 1300
                                           TOTAL 4.25" SO FAR

0500 PM    COLORADO SPGS             CO    RAIN
04/29/99   ELPASO                    R      4.10" /24 HRS
                                           28/1630-29/1630

0515 PM    COLORADO SPGS             CO    RAIN
04/29/99   ELPASO                          1.57"  0700-1700
Local storm report, Apr 29, 5:49 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT THU APR 29 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    SKYWAY                    CO    RAIN
04/29/99   ELPASO                          .50" SINCE 1300
                                           TOTAL 4.25" SO FAR

0500 PM    COLORADO SPGS             CO    RAIN
04/29/99   ELPASO                    R      4.10" /24 HRS
                                           28/1630-29/1630

0515 PM    COLORADO SPGS             CO    RAIN
04/29/99   ELPASO                          1.57"  0700-1700

Nearby

Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.